Alert archive / West Virginia / Flash Flood Watches in 2012
Flash Flood Watch 10, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at May 7, 2012, 9:32 PM EDT for 4 counties in Kentucky; 26 counties in West Virginia; 9 counties in Ohio. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2012, 9:32 PM EDT (01:32 UTC)
- Expired
- May 8, 2012, 2:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 39 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
685 WGUS61 KRLX 080132 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 932 PM EDT MON MAY 7 2012 OHZ066-067-075-083-084-080945- /O.NEW.KRLX.FF.A.0010.120508T0132Z-120508T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-JACKSON OH-VINTON- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN 932 PM EDT MON MAY 7 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...ATHENS...JACKSON OH...MORGAN...PERRY AND VINTON. * UNTIL 8 AM EDT TUESDAY * A VERY SLOW MOVING COLD FRONT WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS OVERNIGHT TO THE WATCH AREA...WHICH RECEIVED HEAVY RAINS RECENTLY. RAINFALL AMOUNTS OF 1.5 TO 2 INCHES IN 3 HOURS ARE POSSIBLE WITH THE HEAVIEST STORMS AND WOULD BE ENOUGH TO CAUSE FLOODING PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
288 WGUS61 KRLX 080702 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 302 AM EDT TUE MAY 8 2012 OHZ076-WVZ005>011-013>020-024>032-038>040-047-081515- /O.EXB.KRLX.FF.A.0010.000000T0000Z-120508T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER- UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...MARIETTA...BELPRE...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON... ELKINS 302 AM EDT TUE MAY 8 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...WASHINGTON. IN WEST VIRGINIA...BARBOUR...BOONE... BRAXTON...CABELL...CALHOUN...CLAY...DODDRIDGE...GILMER... HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... MASON...MINGO...PLEASANTS...PUTNAM...RANDOLPH...RITCHIE... ROANE...TAYLOR...TYLER...UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. * UNTIL 2 PM EDT THIS AFTERNOON * A VERY SLOW MOVING COLD FRONT WILL BRING ROUNDS OF HEAVIER SHOWERS AND THUNDERSTORMS THIS MORNING...AND MAYBE INTO EARLY AFTERNOON. LOCAL DOWNPOURS OF 1 TO 2 INCHES IN LESS THAN 3 HOURS ARE POSSIBLE. THESE HEAVIEST AMOUNTS COULD BE ENOUGH TO CAUSE FLOODING OF SMALL STREAMS. OF COURSE...THE USUAL MINOR PROBLEMS OF STREET AND POOR DRAINAGE FLOODING CAN HAPPEN WITH LESSER AMOUNTS. LIGHTER SHOWERS MAY EVEN LINGER INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...AND COUNTY OFFICIALS...SHOULD MONITOR WATER LEVELS FREQUENTLY DURING ANY HEAVY SHOWERS. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD BE OBSERVED...OR A WARNING IS POSTED. && $$ KYZ101>103-105-OHZ085>087-081500- /O.EXB.KRLX.FF.A.0010.000000T0000Z-120508T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT 302 AM EDT TUE MAY 8 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...LAWRENCE OH AND MEIGS. * UNTIL 11 AM EDT THIS MORNING * THE SLOW MOVING COLD FRONT WILL CONTINUE TO BRING ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS INTO THIS MORNING. THE GROUND IS WETTER THAN NORMAL IN MANY AREAS. RAIN AMOUNTS OF 1 TO 2 INCHES IN LESS 3 HOURS ARE POSSIBLE. THIS COULD CAUSE FLOODING OF SMALL STREAMS. OF COURSE...STREET FLOODING AND POOR DRAINAGE FLOODING CAN OCCUR WITH LESSER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...AND COUNTY OFFICIALS...SHOULD MONITOR WATER LEVELS FREQUENTLY DURING ANY HEAVY SHOWERS. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD BE OBSERVED OR A WARNING IS ISSUED. && $$ OHZ066-067-075-083-084-081500- /O.EXT.KRLX.FF.A.0010.000000T0000Z-120508T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-JACKSON OH-VINTON- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN 302 AM EDT TUE MAY 8 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS... ATHENS...JACKSON OH...MORGAN...PERRY AND VINTON. * UNTIL 11 AM EDT THIS MORNING * A VERY SLOW MOVING COLD FRONT WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS OVERNIGHT TO THE WATCH AREA...WHICH RECEIVED HEAVY RAINS RECENTLY. RAINFALL AMOUNTS OF 1.5 TO 2 INCHES IN 3 HOURS ARE POSSIBLE WITH THE HEAVIEST STORMS AND WOULD BE ENOUGH TO CAUSE FLOODING PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
259 WGUS61 KRLX 081004 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 604 AM EDT TUE MAY 8 2012 KYZ101>103-105-OHZ066-067-075-083>087-081500- /O.CON.KRLX.FF.A.0010.000000T0000Z-120508T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS... IRONTON...SOUTH POINT 604 AM EDT TUE MAY 8 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER... GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA... JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY AND VINTON. * UNTIL 11 AM EDT THIS MORNING * A SLOW MOVING COLD FRONT BROUGHT SEVERAL ROUNDS OF SHOWERS... OVERNIGHT...WITH A FEW EMBEDDED THUNDERSTORMS. THE LAST OF THE HEAVIER RAIN SHOULD BE EXITING DURING THIS MORNING. DUE TO THE SATURATED SOILS ACROSS MANY STREAM BASINS...RAIN AMOUNTS OF 1 TO 1.5 INCHES IN LESS THAN 3 HOURS MAY CAUSE FLOOD PRONE STREAMS TO OVERFLOW. * OF COURSE...THE USUAL STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS CAN OCCUR WITH EVEN LIGHTER RAIN AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...AND COUNTY OFFICIALS...SHOULD MONITOR WATER LEVELS FREQUENTLY DURING ANY HEAVIER SHOWER. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD BE OBSERVED...OR A WARNING IS POSTED. && $$ OHZ076-WVZ005>011-013>020-024>032-038>040-047-081800- /O.CON.KRLX.FF.A.0010.000000T0000Z-120508T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER- UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...MARIETTA...BELPRE...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON... ELKINS 604 AM EDT TUE MAY 8 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...WASHINGTON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA... LEWIS...LINCOLN...LOGAN...MASON...MINGO...PLEASANTS...PUTNAM... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR... WAYNE... WEBSTER...WIRT AND WOOD. * UNTIL 2 PM EDT THIS AFTERNOON * A SLOW MOVING COLD FRONT WILL BRING ROUNDS OF SHOWERS OR THUNDERSTORMS THIS MORNING...AND MAYBE INTO EARLY AFTERNOON. LOCAL DOWNPOURS OF 1 TO 1.5 INCHES IN LESS THAN 3 HOURS ARE POSSIBLE. THESE HEAVIEST AMOUNTS COULD BE ENOUGH TO CAUSE FLOODING OF SMALL STREAMS. THE USUAL MINOR PROBLEMS OF STREET AND POOR DRAINAGE FLOODING CAN HAPPEN WITH LESSER AMOUNTS. LIGHTER SHOWERS MAY EVEN LINGER INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...AND COUNTY OFFICIALS...SHOULD MONITOR WATER LEVELS FREQUENTLY DURING ANY HEAVIER SHOWER. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD BE OBSERVED...OR A WARNING IS POSTED. && $$
682 WGUS61 KRLX 081503 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1103 AM EDT TUE MAY 8 2012 OHZ076-081615- /O.CAN.KRLX.FF.A.0010.000000T0000Z-120508T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON- INCLUDING THE CITIES OF...MARIETTA...BELPRE 1103 AM EDT TUE MAY 8 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OHIO HAS BEEN CANCELLED. THE HEAVY RAINS HAVE MOVED OUT OF THE REGION. ALL STREAMS ARE EXPECTED TO CREST AND START A SLOW FALL. $$ KYZ101>103-105-OHZ066-067-075-083>087-081615- /O.EXP.KRLX.FF.A.0010.000000T0000Z-120508T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS... IRONTON...SOUTH POINT 1103 AM EDT TUE MAY 8 2012 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO HAS EXPIRED. THE HEAVY RAINS HAVE MOVED OUT OF THE AREA. ALL STREAMS ARE EXPECTED TO CREST AND START A SLOW FALL. $$ WVZ005>011-013>020-024>032-038>040-047-081800- /O.CON.KRLX.FF.A.0010.000000T0000Z-120508T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR- RANDOLPH- INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...ELKINS 1103 AM EDT TUE MAY 8 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA... SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL WEST VIRGINIA...BRAXTON... CALHOUN...CLAY...GILMER...JACKSON WV...ROANE...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE... HARRISON...LEWIS...PLEASANTS...RANDOLPH...RITCHIE...TYLER... UPSHUR...WIRT AND WOOD. IN SOUTHERN WEST VIRGINIA...BOONE... KANAWHA...LINCOLN...LOGAN...MINGO AND PUTNAM. IN WESTERN WEST VIRGINIA...CABELL...MASON AND WAYNE. * UNTIL 2 PM EDT THIS AFTERNOON * A SLOW MOVING COLD FRONT WILL BRING ROUNDS OF SHOWERS OR THUNDERSTORMS THIS MORNING...AND MAYBE INTO EARLY AFTERNOON. LOCAL DOWNPOURS OF 1 TO 1.5 INCHES IN LESS THAN 3 HOURS ARE POSSIBLE. THESE HEAVIEST AMOUNTS COULD BE ENOUGH TO CAUSE FLOODING OF SMALL STREAMS. THE USUAL MINOR PROBLEMS OF STREET AND POOR DRAINAGE FLOODING CAN HAPPEN WITH LESSER AMOUNTS. LIGHTER SHOWERS MAY EVEN LINGER INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE SMALL STREAMS...AND COUNTY OFFICIALS...SHOULD MONITOR WATER LEVELS FREQUENTLY DURING ANY HEAVIER SHOWER. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD BE OBSERVED...OR A WARNING IS POSTED. && $$
378 WGUS61 KRLX 081755 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 155 PM EDT TUE MAY 8 2012 WVZ005>011-013>020-024>032-038>040-047-081900- /O.EXP.KRLX.FF.A.0010.000000T0000Z-120508T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR- RANDOLPH- INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...ELKINS 155 PM EDT TUE MAY 8 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL WEST VIRGINIA... NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA WILL EXPIRE AT 2 PM EDT THIS AFTERNOON. SCATTERED SHOWERS WILL CONTINUE TO MOVE THROUGH THE REGION. ANY RAIN FROM THESE SHOWERS WILL NOT BE ENOUGH TO CAUSE SIGNIFICANT FLOODING. HOWEVER, THERE IS A POSSIBILITY OF ANY LOW LYING OR POOR DRAINAGE AREAS TO SEE BRIEF MINOR WATER PROBLEMS. THESE SHOWERS ARE EXPECTED TO MOVE THROUGH BY THIS EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 7, 7:49 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 7, 7:49 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 749 PM EDT MON MAY 7 2012 .SYNOPSIS... PREFRONTAL CONVECTION OVERNIGHT. COLD FRONT CREEPS THROUGH TUESDAY AND EXITS ON WEDNESDAY. COOLER AND FRESHER AIR MOVES OUR WAY WEDNESDAY NIGHT. HIGH PRESSURE BUILDS IN THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... 730 PM UPDATE. EXCEPT FOR WIDELY TO SCATTERED SCATTERED CONVECTION WELL AHEAD OF THE FRONT OVERNIGHT...TIGHTENED HIGH POPS CLOSER TO THE FRONT...BUT ALSO USING RADAR/SATELLITE TRENDS. STILL LOOKS LIKE WAVE ON FRONT WILL HOLD BACK BAND OF CONVECTION EXCEPT OVER SOUTHEAST OHIO THRU EARLY TONIGHT...THEN BEGIN TO MOVE MORE QUICKLY EASTWARD LATER AT NIGHT. PREVIOUS DISCUSSION... RADAR AND SAT IMAGERY SHOWING SOME ISOLD CONVECTION FIRING OVER THE EASTERN MOUNTAINS. WEAK BOUNDARIES TO OUR WEST OVER SOUTHERN OH ARE ALSO HELPING TO GENERATE MORE ORGANIZED CONVECTION IN A MOIST AND UNSTABLE AIRMASS. DECENT SFC HEATING HAS OCCURRED AHEAD OF BOUNDARY AND WEAK SHEAR ENVIRONMENT IS IN PLACE. MAIN FOCUS FOR CONVECTION WILL BE ACROSS SOUTHEAST OH AND CENTRAL WV. AS FRONT MAKES ITS APPROACH LATE TONIGHT AND SLOWLY TRANSITIONS ACROSS THE FORECAST AREA DURING THE EARLY MORNING HOURS. MODELS IN PRETTY CLOSE AGREEMENT IN TIMING FRONT ACROSS. FOR TEMPS... INHERITED FCSTS AND GUIDANCE REFLECT CURRENT TRENDS. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... SYSTEM AND COLD FRONT A TAD SLOWER AGAIN ON PROGRESSION THROUGH THE CWA. BUT BY TUESDAY NIGHT...COLD FRONT SHOULD BE ALONG OR JUST PAST OUR MOUNTAIN ZONES. KEPT POPS MAINLY WITH THE FRONT. FRONT SLOWS AS WAVE MOVES UP ALONG IT TUESDAY NIGHT AND INTO WEDNESDAY. ALSO WEAK UPPER LEVEL DISTURBANCE ROTATES THROUGH THE GREAT LAKES ON WEDNESDAY AS WELL. KEPT CHC TO SLGT CHC ALONG THE MOUNTAINS AND INTRODUCED SLGHT CHC POPS ACROSS EXTREME SE OH ZONES DURING THE DAY ON WEDNESDAY. DRYING TO THE WEST AND SW ..AS HIGH PRESSURE STARTS TO BUILD INTO THE REGION BY WEDNESDAY NIGHT. SYSTEM FINALLY EXITS WEDNESDAY NIGHT WITH MUCH DRIER AND COOLER AIR WORKING ITS WAY IN. TEMPS A TAD COOLER ON THURSDAY WITH HIGH PRESSURE IN CONTROL. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SFC HIGH IN CONTROL THROUGH SATURDAY. GRADUAL WARMUP EXPECTED INTO THE WEEKEND...AS FLOW SHIFTS TO THE SW. THURSDAY NIGHT BEFORE THE WARM UP...WE COULD SEE SOME FROST OR FREEZE CONDITIONS ACROSS THE NORTHERN MOUNTAINS. THIS MAY BE A POSSIBILITY AS WELL ON FRIDAY NIGHT. COLD FRONT PASSES THROUGH ON SUNDAY...BRINGING THE CHANCE FOR MORE SHOWERS OR THUNDERSTORMS TO THE CWA. TEMPERATURES ARE EXPECTED TO BE ON THE WARM SIDE SUNDAY. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... 00Z TUESDAY THRU 00Z WEDNESDAY... MODERATELY MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF A COLD FRONT THAT MOVES ACROSS THE AREA ON TUESDAY. WIDE BAND OF SHOWERS AND THUNDERSTORMS WILL PRECEDE THE FRONT FROM WEST TO EAST OVERNIGHT AND TUESDAY...BRINGING PREVAILING MVFR CONDITIONS WITHIN THIS BAND. MVFR CEILINGS EXPECTED BEHIND THE FRONT ON TUESDAY. OTHERWISE...OUTSIDE WIDELY SCATTERED CONVECTION UNTIL THE MAIN BAND ARRIVES...EXPECT PREVAILING VFR. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: TIMING OF MAIN BAND OF CONVECTION MAY BE FASTER THAN PROGGED. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 05/08/12 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY M M M M M M M H H H H M HTS CONSISTENCY M M M M M M M H H H M M BKW CONSISTENCY M M M M M M M H H H H H EKN CONSISTENCY M M M M M M L H H H H M PKB CONSISTENCY M M M M M M M M M M M M CKB CONSISTENCY M M M M M M M H H H H M AFTER 00Z WEDNESDAY... IFR CONDITIONS POSSIBLE OVER THE MOUNTAINOUS COUNTIES TUESDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/KMC/JMV NEAR TERM...KMC/JMV SHORT TERM...JS LONG TERM...JS/30 AVIATION...JMV
Hazardous weather outlook, May 7, 3:02 PM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 302 PM EDT MON MAY 7 2012 VAZ003-004-WVZ013>020-024>037-039-040-081915- DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- 302 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER ANY THUNDERSTORM THAT FORMS COULD PRODUCE HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVIER SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ON TUESDAY INTO TUESDAY EVENING. A FLASH FLOOD WATCH MAY BE POSTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-081915- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER- 302 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER ANY THUNDERSTORM THAT FORMS COULD PRODUCE HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVIER SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ON TUESDAY INTO TUESDAY EVENING. A FLASH FLOOD WATCH MAY BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038-046-047-081915- WEBSTER-POCAHONTAS-RANDOLPH- 302 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER ANY THUNDERSTORM THAT FORMS COULD PRODUCE HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS OR THUNDERSTORMS ON TUESDAY INTO TUESDAY NIGHT MAY BECOME HEAVY. A FLASH FLOOD WATCH WOULD BE POSTED IF SMALL STREAM FLOODING BECOMES MORE LIKELY. COOLER AIR WILL BE FELT TO ROUND OUT THE WORK WEEK. A FROST ADVISORY MAY BE NEEDED THURSDAY NIGHT AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 7, 3:43 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT MON MAY 7 2012
OHZ066-072030-
PERRY OH-
343 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...
AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOMERSET...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF NORTH CENTRAL PERRY
COUNTY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8236 3992 8218 3990 8216 3983 8216
3982 8209 3974 8236 3977 8241 3983 8241
3983 8245 3984 8248 3993 8247 3994 8245
26Special weather statement, May 7, 5:52 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT MON MAY 7 2012
OHZ066-072230-
PERRY OH-
552 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY COUNTY...
AT 547 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SOMERSET...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR JUNCTION CITY AROUND 600 PM...SOMERSET AROUND
605 PM...NEW LEXINGTON AROUND 615 PM...PERRY STATE FOREST AROUND 620
PM AND CROOKSVILLE AROUND 630 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3989 8216 3983 8216 3983 8209 3981 8207
3973 8208 3973 8203 3970 8203 3966 8238
3973 8238 3975 8241 3982 8241
26Special weather statement, May 7, 6:01 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
601 PM EDT MON MAY 7 2012
KYZ101>103-105-OHZ087-072245-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
601 PM EDT MON MAY 7 2012
...A STRONG THUNDERSTORM WILL AFFECT BOYD...NORTH CENTRAL LAWRENCE...
SOUTHEASTERN CARTER...SOUTHEASTERN GREENUP AND SOUTHWESTERN LAWRENCE
COUNTIES...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF GRAYSON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR RUSH AROUND 605 PM...PRINCESS AROUND 615
PM...CANNONSBURG AROUND 620 PM...SUMMIT AROUND 625 PM...ASHLAND
AROUND 630 PM AND COAL GROVE AROUND 635 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
177 AND 191 IN KENTUCKY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3825 8292 3864 8270 3847 8243 3841 8251
3840 8256 3842 8260 3835 8260 3833 8259
3816 8278
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:03 AM EDT | Special Weather Statement | RLX | Jackson, Mason, Putnam, Wirt, Wood | 27 min |
| May 8, 4:54 AM EDT | Flash Flood Warning | RLX | Wood | 4 hr |
| May 8, 5:57 AM EDT | Special Weather Statement | RLX | Jackson, Mason | 48 min |
| May 8, 1:46 AM EDT | Special Weather Statement | RLX | Meigs, Washington | 119 min |
| May 8, 5:26 AM EDT | Special Weather Statement | RLX | Gallia | 19 min |
| May 8, 9:01 AM EDT | Special Weather Statement | RLX | Lawrence | 44 min |
| May 8, 9:38 AM EDT | Special Weather Statement | RLX | Athens | 37 min |
Nearby
Flash Flood Watches in West Virginia, 2012Flash Flood Watches in Ohio, 2012Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.